Vol. 37, No. 2, 1971

Download this article
Download this article. For screen
For printing
Recent Issues
Vol. 308: 1
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Contacts
 
Submission Guidelines
Submission Form
Policies for Authors
 
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Special Issues
Author Index
To Appear
 
Other MSP Journals
A factorization theorem for analytic functions operating in a Banach algebra

Philip C. Curtis, Jr. and Henrik Stetkaer

Vol. 37 (1971), No. 2, 337–343
Abstract

Cohen’s factorization-theorem asserts that if the Banach algebra A has a left approximate identity, then each y A may be written y = xz,x,z A. The vector x may be chosen to be bounded by some fixed constant and z may be chosen arbitrarily close to y. In this setting the theorem below asserts that if F is a holomorphic function defined on a sufficiently large disc about ζ = 1, and satisfying F(1) = 1, then each y A may be written y = F(x)z, where 𝜃j,Z A. Again x may be chosen to be bounded by some fixed constant and z may be chosen close to y.

Mathematical Subject Classification 2000
Primary: 46H05
Secondary: 46K05
Milestones
Received: 10 October 1970
Published: 1 May 1971
Authors
Philip C. Curtis, Jr.
Henrik Stetkaer